Thunderstorm Wind, Warren
- When
- October 5, 4:15 PM EST
- Where
- Warren County, Bowling Green
- Measured
- 65 kt (75 mph)
- Property damage
- $10,000
- Reported by
- BROADCAST MEDIA
- Coordinates
- 36.983, -86.433
A roof was damaged on a structure on Industrial Drive.
7 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Oct 5, 2:00 PM EST, 2 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 300 PM EDT FRI OCT 5 2001 FCST PROBLEM THIS CYCLE IS IN SHORT TERM...TNGT...AS WX SYSTEM PLOWS THRU AREA BRINGING IN COOLER...BUT MSTLY SNY WX FOR WEEKEND. NO REAL PROBLEMS WITH MODEL DISCREPANCY. CURRENTLY...RAIN OCCRG ACRS S-CNTRL IN AND CROSSING RIVER INTO N-CNTRL KY. SHWRS/TSTMS THEN INDICATED ON PAH RADAR ACRS WRN KY INTO NWRN TN. ACRS SWRN KY AND NWRN TN...REFLECTIVITY GRADIENT IS TIGHTENING AT THIS TIME. THIS IS MAIN AREA OF CONCERN AS IT TRACKS AND BULGES EWD LATE THIS AFTN AND EVNG SUPPORTED BY STRENGTHENING LOW-LVL MSTR CNVRGNC AND DEEP LAYERED FORCING. SPC HAS ALREADY ISSUED AN MCD FOR THIS AREA...THUS A SVR TSTM WATCH IS PSBL FOR PARTS OF CNTRL/S-CNTRL KY LATE THIS AFTN/EVNG IF CURRENT RADAR TRENDS CONTINUE. INSTABILITY MARGINAL BUT ENOUGH FOR LOW-TOPPED CNVCTN WITH GUSTY WINDS AND ISOLD-SCT WIND DAMAGE. SYSTEM WL MOV QUICKLY THRU FCST AREA TNGT...WITH CLRG XPCTD OVRNGT IN WRN PORTION OF FCST AREA. CLRG WL SWEEP EWD BY DAYBREAK AND EARLY SATURDAY OVR ERN AREAS. WIDESPREAD LINGERING LOW CLDS NOT EXPECTED IN WAKE OF CDFNT AS LOW-LVL FLOW WL BE BASICALLY ANTICYCLONIC AS HIGH PRESSURE BUILDS INTO OH VLY. THUS...MSTLY SNY OR BCMG MSTLY SNY ON SATURDAY WITH JUST SOME AFTN FAIR WX FLAT SC CLDS. SATURDAY NGT...THE HIGH WL BUILD INTO OUR AREA REDUCING SFC WINDS. WITH CLR SKY...GREAT SET UP FOR RADIATIONAL COOLING. THUS AREAS OF FROST APR LIKELY WITH LOWS IN THE MID 30S OR SO (AT OR BELOW GUIDANCE). COULD EVEN SEE SOME READINGS IN LWR 30S IN A FEW LOW LYING RURAL AREAS. ON SUNDAY...STILL RELATIVELY COOL UNDER A MSTLY SNY SKY. THEN ONE MORE COOL NGT SUNDAY NGT FOLLOWED BY A GRADUAL WRMG TREND AS HIGH PRESSURE MOVES OFF TO OUR EAST. LATEST DATA SUGGESTS NEXT CHC OF SIGNIFICANT PRECIP MAY HOLD OFF TO THURS AND FRI. WDLY SCT SHWRS ARE PSBL TUE OR WED OVR WRN SECTIONS...BUT HV NOT INCLUDED IN EXTENDED FCST AT THIS TIME. .SDF...NONE. FUNK
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-070>078 -081-082-052100- CENTRAL KENTUCKY AND SOUTH-CENTRAL INDIANA SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 1230 PM EDT FRI OCT 5 2001 THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS INDICATED THAT A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS ACROSS ALL OF CENTRAL KENTUCKY THIS AFTERNOON AND EVENING. A COLD FRONT EXTENDING FROM OHIO TO SOUTHERN MISOURI WILL REACH THE OHIO RIVER LATE THIS AFTERNOON THEN SWEEP ACROSS CENTRAL KENTUCKY THIS EVENING. SHOWERS AND THUNDERSTORMS WILL OCCUR ALONG THE FRONT. WHILE INSTABILITY ALONG THE FRONT WILL BE MARGINAL ACROSS CENTRAL KENTUCKY...STRONG WIND FIELDS IN THE ATMOSPHERE MAY RESULT IN ISOLATED WIND DAMAGE AT THE SURFACE THIS AFTERNOON AND EVENING IN THE STRONGEST STORMS. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO STATIONS...OR YOUR LOCAL CABLE OUTLET FOR FURTHER UPDATES. SKYWARN ACTIVATION MAY BE REQUESTED LATER THIS AFTERNOON. TWF
The national radar mosaic for the moment the first event began.
7 thunderstorm wind. Local standard time, as filed.
A roof was damaged on a structure on Industrial Drive.
Trees were downed and the roof was blown off a barn.
Several trees were downed, and one was blown on to a truck.
Trees were downed at South Fork and Waynesburg.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2001Every state in 2001This day in weather historyWarnings in Kentucky, October 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5270859, 5270860, 5270861, 5270862, 5270863, 5270864, 5270865.